I know exactly how you feel (even though my life doesnt have nearly as much pressure), and it actually makes me feel better to know someone else is going through it.
I was taking exactly 60 mg of ritalin for a few months. The change was wonderful, and my only regret at the time wasn't seeing a doctor about it sooner.
I am in med school and its made life a lot less painful and it improved my life a lot.
I had absolutely no serious side effects, and occasional insomnia to deal with only. I consider myself to have a personality that has a VERY low potential to abuse drugs, SWIM doesn't drink, smoke, or do any recreational drug (NOT out of some sort of belief or principal, SWIM just doesn't enjoy anything SWIM tries, or SWIMs body cannot tolerate it).
Heres my problem, just 3 weeks ago, I think I started developing a tolerance to the drug. One day I took the first two doses, and to my surprise the drug seemed to work the opposite of what it usually does, and even go in the wrong direction a little. I felt tired and VERY unfocused, to the extent that I couldn't even read the news or watch a favorite tv show.
On that day, I took 120 mg total, which is double my dose before I could return to normal.
Every day since then I have been increasing the dose. I skip days so that I will have enough to last me until the next refill and my dose has increased to 200 mg in a day. (I hope that number doesn't scare anybody, I am 6'4'' and 230 lbs so I am not worried about seriously harmful overdose effects, and from what I have read they are rare)
It doesnt seem like its leveling off and this gets me very worried, because I was putting a lot of hope into this drug, a lot of stock because it was working great for so long.
Fortunately, I feel pretty good on the days that I skip doses and I am still able to perform at a decent level. This was also a totally new phenomenon and it surprised me that I still felt the positive effects of the drug on "skip" days, albeit midly.
I am going to have to tell my doctor because my insomnia has become a problem on the nights that I took the drug. Even though I feel fine, I am worried about my increased heart rate, which also happens only during days when I take the drug.
I do not feel safe increasing my dose any more than it is and I am definitely going to just hold off completely until my next visit to my doctor.
I feel shocked and very disappointed that things have not been working out, especially since it was looking so good for so long. I don't want my doctor to tell me next week when I visit him that I have no other choices and it just means that I have to give up on medication.
I have survived up until this point without any help, but I am tired of just "surviving." I was getting close to a breaking point before I my first visit to my doctor.
Are there any other drugs that my doctor can offer me? Is there a way that I can just adjust the way I take ritalin to fix this problem or atleast stop the need to increase the dose?
Or should I just start making peace with the fact that medication just isn't for me, from now.
WOW!! I am so sorry about the essay length. Its cathartic to talk about it with other people. This is my first post on any health forum, ever, forgive me
Thanks for reading and for any responses, I really do appreciate it.
I hope having someone else who is going through something similar alleviates some stress from your life, original poster. I hope you also find a solution to your problem and I will be sure to let you know if I found any way to fix mine.